Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Albuquerque, NM

July 15, 2009Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 15, 2009, 6:20 PM MDT for Chaves County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2009, 6:20 PM MDT (00:20 UTC)
Expired
Jul 15, 2009, 8:15 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Cannon AFB radar (KFDX), 141 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4533 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 160020
FFWABQ
NMC005-160215-
/O.NEW.KABQ.FF.W.0010.090716T0020Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT WED JUL 15 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 815 PM MDT

* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER EAST CENTRAL CHAVES
  COUNTY...OR ALONG A LINE EXTENDING FROM 40 MILES EAST OF ROSWELL TO
  33 MILES WEST OF LOVINGTON. THE STORMS PRODUCING VERY HEAVY RAIN
  WERE NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
      3297 10414 3367 10410

$$


34
2 follow-up statements
000 
WGUS75 KABQ 160118
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 PM MDT WED JUL 15 2009

NMC005-160215-
/O.CON.KABQ.FF.W.0010.000000T0000Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
718 PM MDT WED JUL 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EAST
CENTRAL CHAVES COUNTY...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN 
OVER EAST CENTRAL CHAVES COUNTY...OR ALONG A LINE EXTENDING FROM 
JUST WEST OF CAPROCK TO THE INTERSECTION OF HIGHWAYS 172 AND 249. 
THE STORMS PRODUCING THE RAIN WERE MOVING SOUTHEAST AROUND 5 MPH. 
THOUGH THE HEAVIEST RAINFALL HAS ENDED...FLASH FLOODING MAY STILL 
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
      3297 10414 3367 10410

$$


34
000 
WGUS75 KABQ 160214
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT WED JUL 15 2009

NMC005-160224-
/O.EXP.KABQ.FF.W.0010.000000T0000Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
814 PM MDT WED JUL 15 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR EAST CENTRAL
CHAVES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
      3297 10414 3367 10410

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:11 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 15, 3:11 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT WED JUL 15 2009

.DISCUSSION...
UPPER LEVEL HIGH PRESSURE IS RE-ESTABLISHING ITSELF FARTHER WEST
WITH CURRENT RUC80 ANALYSIS INDICATING A CENTROID OVER CENTRAL NEW
MEXICO AT ABOUT 598 DAM. REMNANTS OF A WEAK MCV WERE NOTED ON
WATER VAPOR IMAGERY NEAR THE ARIZONA/MEXICO BORDER...BUT THIS
FEATURE LOOKS AS THOUGH IT WILL STEER WEST OF THE ABQ CWA. AT THE
SURFACE...FRONTAL BOUNDARY OVER NE QUADRANT IS EXPECTED TO SLOWLY
WASH OUT THROUGH THE EVENING HOURS. ALTHOUGH THIS BOUNDARY IS NOT
EXPECTED TO INITIATE ANY CONVECTION DIRECTLY...IT MAY ACT AS AN
AID TO CURRENT CONVECTION DEVELOPING OFF OF SANGRES AND THE RATON
RIDGE. BELT OF STRONGER NORTHWESTERLIES ALOFT COUPLED WITH
EAST/NORTHEAST SURFACE FLOW WILL PROVIDE SUFFICIENT
SPEED/DIRECTIONAL SHEAR FOR SOME ROTATING/SEVERE CELLS THROUGH THE
EVENING WITH MODEST CAPE AMOUNTS KEEPING ACTIVITY FAIRLY DISCRETE
AND NOT TOO NUMEROUS. SEVERE TSTORM WATCH MAY BE ISSUED A LITTLE
LATER TO COVER THIS.

UPPER HIGH WILL CONTINUE SHIFTING TOWARD THE FOUR CORNERS REGION
THURSDAY WHILE ISOLATED CONVECTIVE CHANCES STAY ALIVE IN THE EAST
CENTRAL TO NORTHEASTERN PLAINS GIVEN NORTHWESTERLY STEERING FLOW
OFF OF THE HIGHER TERRAIN. OTHERWISE A FAIRLY ROUTINE DAY ACROSS
THE HIGHER TERRAIN OF CENTRAL TO WESTERN NEW MEXICO WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPS AND GARDEN VARIETY TSTORMS. THE
PATTERN BECOMES MORE AMPLIFIED THROUGH FRIDAY WITH CENTER OF UPPER
HIGH SHIFTING SLIGHTLY NORTH OF AZ/UT BORDER. THIS WILL INTRODUCE A
MORE PRONOUNCED MERIDIONAL COMPONENT TO WINDS ALOFT IN EASTERN
NEW MEXICO AND POTENTIALLY ENOUGH DIRECTIONAL SHEAR FOR ANOTHER
ROUND OF MARGINAL TO SEVERE WEATHER. BACK DOOR COLD FRONT WILL BE
FLIRTING WITH THE NORTHEASTERN PLAINS FRIDAY MORNING...AND WILL
PUNCH ITS WAY PAST THE CENTRAL VALLEYS BY LATE FRIDAY
NIGHT/SATURDAY MORNING...AND WILL CONTINUE TOWARD THE ARIZONA
BORDER BY SUNRISE SATURDAY. MEANWHILE...MAIN PLUME OF SUBTROPICAL
MID TO HIGH LEVEL MOISTURE WILL STAY CONFINED TO THE
SOUTH/SOUTHWESTERN PERIPHERY OF THE HIGH AND AWAY FROM CWA FRIDAY
AND INTO THE WEEKEND. THIS TREND WILL KEEP ISOLATED TO SCATTERED
POPS IN THE EASTERN ZONES WITH MORE SPARSE COVERAGE IN CENTRAL TO
WESTERN AREAS...EXCEPT WHEN LOW LEVEL MOISTURE CAN INTRUDE FROM
THE EAST LIKE ON SATURDAY. THE ECMWF INDICATES SOME SUBTROPICAL MOISTURE
EVENTUALLY INTRUDING FROM THE SOUTH BY MIDDLE PART OF NEXT
WEEK...HOWEVER PLACEMENT OF THE UPPER HIGH TO OUR WEST WOULD
SUGGEST THAT MOISTURE WOULD BE MORE LIKELY TO ARRIVE FROM THE
NORTHEAST...IN A REVERSE MONSOON REGIME.

IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS
AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.

52

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE ACROSS WESTERN AND CENTRAL TERMINAL SITES
THROUGH TODAY AND MOST LIKELY FOR THURSDAY AS WELL. THE MAIN FOCUS
FOR MVFR AND SHORT DURATION AND VERY LOCALIZED IFR CONDITIONS
ASSOCIATED WITH THUNDERSTORMS WILL BE FOUND ALONG THE EAST SLOPES OF
THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. STRONGER TO
EVEN SEVERE STORMS COULD BE FOUND ACROSS THE NORTHEAST PLAINS LATER
THIS AFTERNOON AND EVENING. SOME PATCHY MVFR CONDITIONS COULD
DEVELOP ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHEAST
PLAINS LATER TONIGHT...AFTER MOST OF THE THUNDERSTORMS DIE OFF. THE
TERMINAL SITE MOST LIKELY TO OBSERVE LOWER CIGS LATER TONIGHT WOULD
BE LVS. THE TERMINAL SITES MOST LIKELY TO OBSERVE MVFR CONDITIONS
DUE TO TS INCLUDE LVS...TCC AND ROW.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
WEATHER PATTERN AS PREDICTED BY THE MODELS REMAINS FAIRLY CONSISTENT
THROUGH THE END OF THE WEEK AND OVER THE WEEKEND.

THE UPPER LEVEL HIGH...CURRENTLY OVER SOUTH CENTRAL NM...WILL
GRADUALLY MIGRATE TOWARDS THE FOUR CORNERS AREA AND SOUTHERN UTAH
DURING THE NEXT COUPLE OF DAYS. THIS HIGH MIGRATION WILL AID MOISTURE
SURGES FROM THE HIGH PLAINS. THE INITIAL MOISTURE SURGE WESTWARD
WILL COME TONIGHT IN THE FORM OF A WEAK TO MODERATE GAP WIND ALONG
THE CENTRAL MOUNTAINS. HOWEVER...DRY AIR FOUND OVER THE FOUR CORNERS
REGION WILL TRY TO MIX OUT THIS MOISTURE THURSDAY AFTERNOON ACROSS
THE NORTHWEST HALF. HIGH HAINES INDEX EXPECTED FOR THE NORTHWEST
HALF THURSDAY AFTERNOON.

ANOTHER WEAK MOISTURE SURGE...VIA THE GAP WIND AND SPURRED ON BY
SHOWER AND THUNDERSTORMS DEVELOPMENT ALONG THE CENTRAL MOUNTAINS
EASTWARD ON THURSDAY SHOULD OCCUR. BUT ONCE AGAIN...DRY AIR LOCKED
UP OVER THE FOUR CORNERS AREA SHOULD PUSH THIS MOISTURE BACK TO THE
EAST AND SOUTH. BASED ON THE PAST FEW MODELS RUNS...IT APPEARS THAT A
MODERATE TO STRONG GAP WIND EVENT IS ON TRACK FOR FRIDAY NIGHT INTO
SATURDAY. THIS MEANS THAT ABUNDANT MOISTURE POOLED OVER THE EASTERN
PLAINS SHOULD GET TRANSPORTED FURTHER WEST. THIS ADDITIONAL MOISTURE
WOULD FUEL INCREASED WETTING THUNDERSTORM COVERAGES SATURDAY AND MOST
LIKELY SUNDAY ACROSS PORTIONS OF THE WEST AND ESPECIALLY CENTRAL
AREAS. THIS IS NOT A DROUGHT BUSTER SITUATION BUT IT IS ONE WHICH
WILL ALLOW TEMPERATURES TO COOL SOMEWHAT ACROSS THE AREA DUE TO
INCREASED CLOUD COVER DURING THE PEAK HEATING PERIOD.

RECYCLING OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS AND
PERHAPS A RECHARGE OF THE LOW LEVEL MOISTURE FROM EAST TO WEST VIA
ANOTHER BACK DOOR PUSH IS EXPECTED TO OCCUR INTO THE EARLIER HALF OF
NEXT WEEK. THIS IS MAINLY DUE TO THE UPPER HIGH BEING POSITIONED TO
THE WEST OF THE STATE BASED ON LONG RANGE MODEL PROJECTIONS.

THE DRIEST AREA THURSDAY THROUGH SUNDAY IS STILL EXPECTED TO BE THE
FOUR CORNERS AREA WHERE THE UPPER HIGH WILL ACT TO BLOCK A
SIGNIFICANT OR DEEP MOISTURE TRANSPORT FROM THE SOUTH AND EAST.
MINIMUM HUMIDITY DURING THIS PERIOD WILL FALL INTO THE SINGLE
DIGITS. MAXIMUM TEMPERATURES DURING THIS SAME PERIOD WOULD BE IN THE
UPPER 90S TO AROUND 100 DEGREES.

WINDS APPEAR TO BE ON THE LIGHTER SIDE OVERALL...ALTHOUGH SHOWER
AND THUNDERSTORM DEVELOPMENT WILL LEAD TO GUSTY OUTFLOW WINDS. AS
THE THUNDERSTORMS GET STRONGER WITH EACH DAY...SO WILL THE
POTENTIAL FOR STRONG OUTFLOW WINDS. NIGHTTIME GAP WINDS FOUND
ALONG THE CENTRAL MOUNTAINS WILL ALSO BECOME STRONG AT TIMES OVER
THE COURSE OF THE NEXT FEW DAYS.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  59  99  58  99 /   0   0   0   0
GALLUP..........................  53  94  54  94 /   5   5   0   5
GRANTS..........................  54  93  54  93 /  10   5   0  10
GLENWOOD........................  69  98  69  98 /  10  10  10  20
CHAMA...........................  42  88  43  87 /  10   5   5  10
LOS ALAMOS......................  56  92  56  91 /  10  10   5  10
RED RIVER.......................  42  80  43  80 /  40  10  10  10
TAOS............................  50  90  50  90 /  20  10   5  10
SANTA FE........................  60  93  60  93 /  10  10   5  10
SANTA FE AIRPORT................  59  95  59  95 /   5  10   5  10
ESPANOLA........................  57  99  57  98 /  10  10   5  10
ALBUQUERQUE HEIGHTS.............  70  96  69  96 /   5   5   5   5
ALBUQUERQUE VALLEY..............  67  98  67  98 /   5   5   5   0
ALBUQUERQUE FOOTHILLS...........  69  95  68  95 /   5   5   5  10
ALBUQUERQUE WEST MESA...........  67  98  67  98 /   5   5   5   5
SOCORRO.........................  67  98  68  98 /   5   5   5   5
SANDIA PARK/CEDAR CREST.........  59  88  59  89 /  20  10   5  20
MORIARTY/ESTANCIA...............  62  92  61  92 /  20  20  10  20
CARRIZOZO.......................  63  96  65  95 /  20  20  10  20
RUIDOSO.........................  60  88  61  87 /  30  20  10  20
RATON...........................  64  94  63  93 /  40  10   5  10
LAS VEGAS.......................  56  88  56  87 /  40  20  10  20
ROY.............................  63  91  62  90 /  40  20  10  20
CLAYTON.........................  64  97  64  96 /  30  10  10  20
SANTA ROSA......................  68  97  68  97 /  20  20  10  20
TUCUMCARI.......................  69 100  69  99 /  10  10  10  20
FORT SUMNER.....................  68  99  68  99 /  10  10  10  20
CLOVIS..........................  69  95  68  95 /  10  10  10  10
PORTALES........................  67  98  67  98 /  10   5  10  10
ROSWELL.........................  71  98  70  99 /  10   5  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52/50
Hazardous weather outlook, Jul 15, 5:58 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT WED JUL 15 2009

NMZ001>021-026-161200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
558 AM MDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS
EASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...MAINLY
ALONG AND NORTH OF I-40 TO THE COLORADO BORDER. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONDAY AND TUESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS
TO DEVELOP DURING THE AFTERNOON AND NIGHT ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN TO THE TEXAS AND OKLAHOMA BORDERS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN
COLFAX...GUADALUPE...HARDING...MORA...QUAY AND UNION COUNTIES DUE
TO SEVERE THUNDERSTORMS.

MONDAY AND TUESDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION
MAY BE REQUIRED CHAVES...COLFAX...CURRY...GUADALUPE...HARDING...
LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...TORRANCE AND
UNION COUNTIES DUE TO SEVERE THUNDERSTORMS.

44

In the hours before

Special weather statement, Jul 15, 3:25 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT WED JUL 15 2009

NMZ019-020-152200-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
325 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY TOWARD
ROOSEVELT COUNTY LINE...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF KENNA.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND FLOYD.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

SHY
Special weather statement, Jul 15, 3:51 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT WED JUL 15 2009

NMZ005-152245-
NORTHEAST HIGHLANDS-
351 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL COUNTY...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST OF MAES. MOVEMENT
WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRUJILLO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Jul 15, 3:59 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT WED JUL 15 2009

NMZ019-020-152230-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
359 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING INTO WESTERN ROOSEVELT COUNTY...

AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF KENNA. MOVEMENT
WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND
PEP...STATE ROAD 114...HIGHWAY 70...AND STATE ROAD 206.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

SHY
Special weather statement, Jul 15, 4:38 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT WED JUL 15 2009

NMZ019-020-152315-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
438 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF KENNA.
MOVEMENT WAS EAST AT 5 MPH. IN ADDITION...THIS STORM WAS MOVING VERY
LITTLE TO THE EAST...AND PRODUCING HEAVY DOWNPOURS. REDUCED
VISIBILITY IS EXPECTED IN THESE AREAS OF HEAVY RAINFALL. SOME
PONDING OF WATER IS EXPECTED NEAR ROAD INTERSECTIONS AND LOW LYING
AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELKINS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

SHOEMAKE
Special weather statement, Jul 15, 5:12 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT WED JUL 15 2009

NMZ005-012-160000-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
512 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SAN MIGUEL COUNTY...

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF VARIADERO.
MOVEMENT WAS EAST AT 5 MPH. IN ADDITION...THIS STORM IS SLOW MOVING
AND PRODUCING HEAVY RAINFALL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TREMENTINA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

KW
Special weather statement, Jul 15, 5:40 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT WED JUL 15 2009

NMZ019-020-160015-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
540 PM MDT WED JUL 15 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES AND EXTREME
SOUTHWESTERN ROOSEVELT COUNTIES...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES WEST OF
CAPROCK. MOVEMENT WAS SOUTHEAST AT ABOUT 10 MPH. IN ADDITION...HEAVY
RAINFALL WAS OCCURRING FROM THESE THUNDERSTORMS. VISIBILITY WILL BE
REDUCED IN HEAVY DOWNPOURS...AND PONDING OF WATER WILL OCCUR OVER
MANY AREAS...ESPECIALLY ROAD INTERSECTIONS AND ANY OTHER LOW LYING
AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES
COUNTY AND RURAL SOUTHWESTERN ROOSEVELT COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:54 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel111 min
Jul 15, 7:12 PM MDTSevere Thunderstorm WarningABQGuadalupe63 min
Jul 15, 7:49 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel56 min
Jul 15, 7:53 PM MDTSevere Thunderstorm WarningABQQuay, Union26 min
Jul 15, 8:26 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel2 hr
Jul 15, 10:01 PM MDTAreal Flood AdvisoryABQHarding, Union119 min
Jul 16, 3:12 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 16, 3:29 PM MDTAreal Flood AdvisoryABQLincoln91 min
Jul 16, 4:33 PM MDTAreal Flood AdvisoryABQLincoln57 min
Jul 16, 5:58 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt62 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.